Hail, Conway
- When
- May 2, 2:46 AM CST
- Where
- Conway County, 0.89 mi SW of Catholic Point
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.340, -92.560
Quarter sized hail was estimated to fall near Catholic Point.
A few strong to severe storms developed on the morning of the 2nd which went on to produce marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A few strong to severe storms developed on the morning of the 2nd which went on to produce marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 1:40 AM CST, 1 hour 6 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 240 AM CDT Fri May 2 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Saturday Night) Issued at 239 AM CDT Fri May 2 2025 Regional radar imagery depicts mature convection to the west over OK...with new convection now firing along a weak west-east boundary along/south of I-40 in AR. This SFC boundary in AR will lift a bit north this morning...with this new convection generally lifting north to NE along this boundary. The mature convection to the west over OK will then move east later this morning...overspreading much of the CWA by late morning into the early afternoon hrs. A cold front ahead of the upper shortwave to the NW will aide in pushing this convection ESE into this afternoon. By late this afternoon into tonight...this front will continue dropping SE through the state...with additional convection expected along this front into tonight. Eventually...precip chances will decrease from NW to SE by early Sat morning as the front drops SE of AR. However...the upper shortwave to the NW will deepen into a closed upper low north of AR by Sat/Sat night. There may be some wrap around moisture enter NRN AR Sat afternoon/evening to generate some SHRA and isolated TSRA. The potential for strong/SVR convection will exist into late this afternoon. Initially...some large hail will be the primary threat along this SFC boundary this morning...with maybe some potential for SVR wind gusts to reach the SFC. This will especially be true in the higher terrain nearby that may be above the low level inversion. By later this morning into the afternoon hrs...the potential for SVR convection will exist along/SE of the cold front where the best instability will exist. The primary threats this afternoon will be damaging wind and large hail...with an outside threat for a brief tornado. Damaging winds may be the main threat depending on the evolution of the convection to the west...probably evolving into a surging line or two as it progresses ESE through the SRN half of the area. Convection behind this potential MCS or QLCS will have less potential for being SVR...but still not completely out of the question for some large hail along/just ahead of the cold front as it moves SE also. The threat for SVR convection will then become low by late tonight as the front pushes SE. Some locally heavy rainfall could also be seen...which may result in some isolated flash flooding. && .LONG TERM... (Sunday through Thursday) Issued at 239 AM CDT Fri May 2 2025 Quiet conditions are expected to begin the period. Synoptically, there should be two separate areas of upper closed lows, one across Srn CA and the second across the OH/TN Valley regions. Between these features, an amplified compact upper ridge should be in place over the Srn/Cntrl/Nrn Plains. This setup looks similar to an omega block pattern. Translating down to the surface, high pressure should be positioned over the Cntrl/Nrn MS Valley beneath the upper ridge. Nrly clockwise flow around this surface high should usher drier air and cooler temperatures into the state. These nice conditions should prevail on Sunday and Monday. Unsettled weather will make a return however come Tuesday. On Tuesday, the W coast upper low should progress Ewrd across the Rockies and into the Srn/Cntrl Plains. Surface winds should switch to the S/SE locally and a moderating temperature/dew point regime will commence. PW values will really ramp up through the day. Showers and thunderstorms are expected to develop and grow upscale into a complex of storms to our SW and W. PoPs will then increase from SW to NE across AR through the afternoon into the evening. Heading through mid and late week, upper level features appear to stall out. The former closed low should be situated across the Srn/Cntrl Plains which becomes blocked by the compact ridge over the Nrn MS Valley which is then blocked by stronger, NW-to-SE, jet dipping from Canada into the Great Lakes region which happens to be co-located with the latter closed low. If all these features come to fruition as depicted by long range guidance, periods of heavy rainfall would result over a multi-day period across the Natural State as upper level energy pinwheels around the upper low and across the region within background SWrly flow. Long range models are in a surprisingly good agreement to all the information provided above. Rainfall amounts could easily exceed a couple inches and possibly reach several inches over a rather large portion of the state. The threat for flooding, including flash flooding, will have to be closely monitored over the coming days given wet antecedent soil conditions of late. Some severe weather can not be ruled out at this time. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 74 54 70 49 / 90 50 20 10 Camden AR 77 58 75 48 / 80 80 10 0 Harrison AR 68 49 64 45 / 90 20 20 10 Hot Springs AR 76 54 73 48 / 90 70 0 0 Little Rock AR 75 57 73 50 / 90 70 10 0 Monticello AR 79 61 75 52 / 80 90 20 0 Mount Ida AR 75 53 73 47 / 90 50 0 0 Mountain Home AR 69 50 65 45 / 90 30 30 10 Newport AR 74 57 70 50 / 90 70 20 10 Pine Bluff AR 77 59 74 50 / 80 90 10 0 Russellville AR 74 53 73 48 / 90 40 10 0 Searcy AR 74 56 71 49 / 90 60 10 0 Stuttgart AR 76 60 73 52 / 90 80 20 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...62 LONG TERM....70
Hazardous Weather Outlook National Weather Service Little Rock AR 247 AM CDT Fri May 2 2025 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-031000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 247 AM CDT Fri May 2 2025 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible through this evening for much of the area. A few thunderstorms could become strong to severe. Initially...some large hail and possible damaging winds will be the primary threats this morning as thunderstorms continue developing along a boundary stretching east-west along/south of I-40 across central to western Arkansas. However...a line of storms to the west over Oklahoma this morning will move east late this morning into the afternoon hours...mainly impacting areas along/south of I-40 across the southern half of the state. Damaging winds will be the primary threat with this line...but some large hail and a brief tornado could be seen as well. Throughout the day...locally heavy rainfall will also be possible...resulting in an isolated flash flood threat. Expect the threat for thunderstorms and hazardous weather to become low by late tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Unsettled weather is should return from Tuesday through Thursday. Periods of heavy rain could lead to flooding...including flash flooding...across a large part of Arkansas. Also...the threat for some severe weather can not be ruled out at this time. .Spotter Information Statement... Spotter activation may be needed across the southern half of the area. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
244 AM CDT Fri May 2 2025
ARZ130-137-230-020830-
Northern Scott County AR-Western and Northern Logan County AR-
Southern and Eastern Logan County AR-
244 AM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of southwestern Logan
and north central Scott Counties through 330 AM CDT
...
At 244 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, or 12 miles northwest of Waldron, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Barber... Mansfield...
Echo... Lucas...
Chismville... Carolan...
Booneville... Elm Park...
Glendale in Logan County... Ione...
Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3507 9424 3507 9422 3508 9422 3508 9420
3510 9414 3514 9414 3514 9403 3523 9403
3523 9392 3531 9392 3508 9382 3498 9423
3506 9423 3506 9425
TIME...MOT...LOC 0744Z 242DEG 25KT 3506 9419
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
70Special Weather Statement
National Weather Service Little Rock AR
251 AM CDT Fri May 2 2025
ARZ032-033-123-020830-
White AR-Southeast Van Buren County AR-Faulkner AR-
251 AM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of southeastern Van
Buren, northern Faulkner and west central White Counties through 330
AM CDT
...
At 251 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pickles Gap, or near Conway, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hamlet... Barney...
El Paso... Pickles Gap...
Conway... Romance...
Guy... Springhill...
Enders... Greenbrier...
Mount Vernon... Floyd...
Vilonia... Enola...
Woolly Hollow State Park... Wooster...
Holland... Quitman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3517 9193 3501 9241 3510 9253 3541 9231
TIME...MOT...LOC 0751Z 231DEG 25KT 3512 9240
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
70Special Weather Statement
National Weather Service Little Rock AR
300 AM CDT Fri May 2 2025
ARZ121-122-130-138-230-238-020845-
Northwest Yell County AR-Western and Northern Logan County AR-
Yell Excluding Northwest AR-Southern Pope County AR-
Southern and Eastern Logan County AR-Southern Johnson County AR-
300 AM CDT Fri May 2 2025
...Strong thunderstorms will impact portions of northeastern Logan,
south central Johnson, northern Yell and southern Pope Counties
through 345 AM CDT
...
At 300 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paris to near Mosley. Movement was
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Dardanelle State Park... Dublin...
Ludwig... Piney Bay Recreation Area...
Russellville... Mt Nebo State Park...
Scranton... Corley...
Spring Lake Campground... Mount Magazine...
Morrison Bluff... Lake Dardanelle...
Delaware... Chickalah...
Knoxville... Midway in Logan County...
Gum Log... Dardanelle...
Pottsville... London...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3542 9351 3535 9290 3516 9307 3512 9343
3517 9371
TIME...MOT...LOC 0800Z 217DEG 21KT 3524 9372 3519 9320
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
70Special Weather Statement
National Weather Service Little Rock AR
304 AM CDT Fri May 2 2025
ARZ031-032-122-123-238-020845-
Yell Excluding Northwest AR-Southern Pope County AR-
Southeast Van Buren County AR-Faulkner AR-Conway AR-
304 AM CDT Fri May 2 2025
...Strong thunderstorms will impact portions of south central Van
Buren, Conway, northwestern Faulkner, northeastern Yell and
southeastern Pope Counties through 345 AM CDT
...
At 304 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petit Jean State Park to near Menifee.
Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holla Bend... Hill Creek...
Damascus... Carden Bottoms...
Blackwell... Happy Bend...
Atkins... Solgohachia...
Cleveland... Morrilton...
Birdtown... Economy...
Catholic Point... Twin Groves...
Hattieville... Center Ridge...
Middleton... Lanty...
Mallet Town... Whipple...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3541 9231 3510 9251 3511 9256 3511 9258
3515 9308 3546 9285
TIME...MOT...LOC 0804Z 207DEG 26KT 3516 9294 3513 9251
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
70Special Weather Statement
National Weather Service Little Rock AR
310 AM CDT Fri May 2 2025
ARZ034-046-047-020845-
Monroe AR-Prairie AR-Woodruff AR-
310 AM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of southeastern
Woodruff, east central Prairie and northwestern Monroe Counties
through 345 AM CDT
...
At 310 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fredonia, or 8 miles northeast of De Valls Bluff, moving northeast at
35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cotton Plant... Hunter...
Dagmar WMA... Fredonia...
Fargo... Hilleman...
Brasfield... Zent...
Brinkley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9115 3491 9115 3491 9112 3487 9112
3487 9110 3484 9110 3479 9140 3492 9149
3517 9104 3500 9104
TIME...MOT...LOC 0810Z 244DEG 32KT 3488 9136
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
70Special Weather Statement
National Weather Service Little Rock AR
346 AM CDT Fri May 2 2025
ARZ031-039-122-238-020930-
Perry AR-Yell Excluding Northwest AR-Southern Pope County AR-
Conway AR-
346 AM CDT Fri May 2 2025
...Strong thunderstorms will impact portions of north central Perry,
southwestern Conway, northeastern Yell and southeastern Pope Counties
through 430 AM CDT
...
At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pottsville to near Ola. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Petit Jean State Park... Lakeview in Yell County...
Holla Bend... Carden Bottoms...
Blackwell... Happy Bend...
Atkins... Pontoon...
Birta... Galla Creek WMA...
Centerville... Economy...
Casa... Kenwood...
Pottsville... Adona...
Ada... Russellville...
Dardanelle... Ola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 9280 3504 9282 3501 9322 3527 9315
TIME...MOT...LOC 0845Z 232DEG 26KT 3524 9311 3504 9314
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
70The Little Rock radar (KLZK), 62 km away, was scanning. The volume nearest the first event began at 08:45 UTC.
4 hail. Local standard time, as filed.
Quarter sized hail was estimated to fall near Catholic Point.
Quarter sized hail was report via mPing near Guy.
Half dollar sized hail was measured at Wooster.
Hail was estimated to be the size of quarters in Maumelle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276642, 1276643, 1276645, 1276646.